MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M006192133180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device found that the stent was broken at the middle section.No other anomalies or damages were noted.Based on the event description, the issue was identified during preparation and outside the patient.It is possible that the way in which the device was handled and manipulated may have contributed to the failure of stent broken encountered.The defect found is consistent with one caused when the device is being pulled with excess of force, as this may cause damage, deformities, or device break.During the manufacturing process the units are inspected in order to avoid or detect the failure found, however, there is no control in how devices are handled in the field.Most likely the stent was broken due to some handling aspect of the device possibly during preparation or storing.Therefore, the most probable root cause is ¿handling damage¿.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was going to be used in a stent placement procedure performed on (b)(6) 2017.According to the complainant, during preparation, the stent was broken at the middle section when removed from the strainer.The procedure was completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental mdr will be submitted.

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6521288
Report Number3005099803-2017-01203
Device Sequence Number340120
Product Code FAD
UDI-Device Identifier08714729777106
UDI-Public(01)08714729777106(17)20191031(10)20203087
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberM006192133180
Device Catalogue Number192-133-18
Device Lot Number20203087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1